Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Identities in combinatorics. II. A $ q$-analog of the Lagrange inversion theorem

Author: George E. Andrews
Journal: Proc. Amer. Math. Soc. 53 (1975), 240-245
MSC: Primary 05A10
MathSciNet review: 0389610
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A $ q$-analog of Lagrange's inversion theorem is obtained. It is applied to give a new proof of an expansion theorem due to Carlitz and to obtain formulae for certain combinatorial numbers studied by Carlitz.

References [Enhancements On Off] (What's this?)

  • [1] T. J. I'A. Bromwich, An introduction to the theory of infinite series, 2nd ed., MacMillan, London, 1959.
  • [2] L. Carlitz, Sequences, paths, ballot numbers, Fibonacci Quart. 10 (1972), no. 5, 531–549. MR 317949
  • [3] L. Carlitz, Some 𝑞-expansion formulas, Glasnik Mat. Ser. III 8(28) (1973), 205–214 (English, with Serbo-Croatian summary). MR 330842
  • [4] -, Problem: $ q$-analog of the Lagrange expansion, from Abstracts and Problems from the Conference on Eulerian Series and Applications, May 1974, Pennsylvania State University.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A10

Retrieve articles in all journals with MSC: 05A10

Additional Information

Keywords: Lagrange inversion formula, $ q$-analogs, Catalan numbers
Article copyright: © Copyright 1975 American Mathematical Society